MAUDE Adverse Event Report: CORDIS CORPORATION SMART CONTROL, ILIAC 9X40; STENT, ILIAC

CORDIS CORPORATION SMART CONTROL, ILIAC 9X40; STENT, ILIAC
Catalog Number C09040SL
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The smart control stent was used as per the instructions for use (ifu), however, it jumped about 2-centimeters (cm) and could not cover the lesion completely.The smart control was therefore replaced with a new non-cordis stent and the procedure was completed.There was no reported patient injury.The lesion was the right common iliac artery and the posterior tibial artery.The vessel level of calcification is mild.The vessel level of angulation and tortuosity is none.The device was stored and handled per the instructions for use (ifu).There was no difficulty removing the stylet or any of the sterile packaging components.There was no difficulty removing the product from the hoop.The device was prepped according to instructions for use (ifu).There were no anomalies noted during or after the device was prepped.The product was inspected prior to use and appear to be normal.There were no kinks or other damages noted prior to inserting the product into the patient.There was no excess force used during insertion.There was no difficulty or resistance.There was no unusual force used at any time during the procedure.There was no excessive torque used during advancement or delivery of the device.There was no difficulty tracking the catheter through the vessel or lesion.It was noted that the user did not touch the shaft and kept the attention to the body¿s deflection when the stent is implanted.The device was easily removed from the patient intact (in one piece).There was no patient injury.The device was not returned for analysis.A product history record (phr) review of lot 17762814 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent delivery system (sds)-ses deployment difficulty - inaccurate placement¿ could not be confirmed as the device was not returned for analysis, nor were procedural images provided for review.The exact cause could not be determined.Procedural factors may have contributed to the reported event as the stent can ¿jump¿ forward if all the potential energy is not removed from the stent delivery system by ensuring any slack is removed from the delivery system.According to the instructions for use, which are not intended as a mitigation of risk, ¿do not attempt to drag or reposition the stent, as this may result in unintentional stent deployment.Introduction of stent delivery system.Ensure locking pin is still in place.Advance the device over the guidewire through the hemostatic valve and sheath introducer.Note: if resistance is met during delivery system introduction, the system should be withdrawn and another system should be used.Caution: always use an introducer sheath for the implant procedure, to protect puncture site.An introducer sheath of a 6f (2.0 mm) or larger size is recommended.Slack removal.Advance the stent delivery system past the stricture site.Pull back the stent delivery system until the radiopaque stent markers (leading and trailing ends) move in position so that they are proximal and distal to the target stricture.Ensure the device outside the patient remains flat and straight.Caution: slack in the catheter shaft, either outside or inside the patient, may result in deploying the stent beyond the target stricture site.Stent deployment.Verify that the delivery system¿s radiopaque stent markers (leading and trailing ends) are proximal and distal to the target stricture.Ensure that the introducer sheath does not move during deployment.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.(b)(4).
 
Event or Problem Description
As reported, the smart control stent was used as per the instructions for use (ifu), however, it jumped about 2-centimeters (cm) and could not cover the lesion completely.The smart control was therefore replaced with a new non-cordis stent and the procedure was completed.There was no reported patient injury.The lesion was the right common iliac artery and the posterior tibial artery.The vessel level of calcification is mild.The vessel level of angulation and tortuosity is none.The device was stored and handled per the instructions for use (ifu).There was no difficulty removing the stylet or any of the sterile packaging components.There was no difficulty removing the product from the hoop.The device was prepped according to instructions for use (ifu).There were no anomalies noted during or after the device was prepped.The product was inspected prior to use and appear to be normal.There were no kinks or other damages noted prior to inserting the product into the patient.There was no excess force used during insertion.There was no difficulty or resistance.There was no unusual force used at any time during the procedure.There was no excessive torque used during advancement or delivery of the device.There was no difficulty tracking the catheter through the vessel or lesion.It was noted that the user did not touch the shaft and kept the attention to the body¿s deflection when the stent is implanted.The device was easily removed from the patient intact (in one piece).The device will not be returned for evaluation as it was discarded in the hospital due to (b)(6).

Brand Name
SMART CONTROL, ILIAC 9X40
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key8711623
Report Number9616099-2019-03030
Device Sequence Number16715921
Product Code NIO
UDI-Device Identifier20705032024416
UDI-Public20705032024416
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Catalogue NumberC09040SL
Device Lot Number17762814
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2019
Initial Report FDA Received Date06/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
- OMNILINK ELITE (ABBOTT VASCULAR)
Outcome Attributed to Adverse Event Required Intervention;